Lopsided Face from Radiesse on Cheeks

I had Radiesse injections on 2/17/09. Immediately upon injection of Radiesse on my left cheek, I felt it explode and saw in my doctor's face that she was truly shaken.

After four days, I have a huge hematoma under my left eye with severe bruising. The right side of my face looks caved in (the cheek bone area is plumped, but the plump ends abruptly and it looks like there is a divet on that side).

I spoke with the doctor and expressed my concerns. She said she put exactly the same dosage of Radiesse into each cheek, therefore, everything is equal. I know for a fact that the two sides of our bodies are not "twins," so just injecting the same amount into each cheek does not constitute equality.

I am still sporting the major black eye, and I am getting ready to go back into her office for a follow-up for a wart she removed. What are my options for approaching her to my dissatisfaction of how lopsided the effects of the Radiesse are? I am not willing to live with a lopsided face after spending $1200 on treatment. This was a special she offered for February for Valentine's Day (a buy two get one free). I see no improvement in my cheeks and am upset that the right side of face looks so odd.

Doctor Answers (3)

Hematomas and bruising can be hard to avoid with Radiesse injections done by any doctor

+1

Bruising is a natural consequence that can happen after any procedure that enters the skin. This can be a procedure that involves injections or any surgical type procedure. Any doctor that tells you that he doesn't get bruising is not telling the total truth. I think only God can assure no bruising.

The swelling and the difference will eventually get better. Your body does a lot to heal and make things better. Your doctor will help you through this and be there for you.

Some of the ways to avoid bruising and bleeding are to avoid blood thinners 2 weeks before and 2 weeks after your procedure, which include, but are not limited to:

  • High dose vit E
  • Aspirin
  • Anti inflammatories
  • Herbal medications or supplements

Local anesthesia with epinephrine can shrink the vessels in the area of injection and make less likely to manipulate blood vessels that can lead to bleeding. Genetics play a factor in how someone is likely to bleed, and this can be something that cannot be changed in a person many times.

There are some medications that can help certain bleeding disorders. But there are a lot of factors that can affect bleeding in ones genes that still need to be discovered and not likely can be changed through medicine

Consulting a Board Certified Facial Plastic Surgeon would be something that I recommend. We specialize in the face and are highly qualified to help you with this.
at this time.


Bellevue Facial Plastic Surgeon
4.0 out of 5 stars 35 reviews

Hematoma and Uneveness After Radiesse Injections

+1

Hi JSR,

Sorry to hear about your hematoma, but it can happen to any patient, by any physician. Even the best physician in the world injecting another world famous physician may run into the same complication. Ouch!

How to take care of the situation varies among physicians. I can only speak for myself. If this were to happen in my practice, I would offer to even out the volume between the two sides at the wholesale cost of the amount of filler used. In other words treat the patient and only charge what it cost to buy the filler from the manufacturer. I would also offer the next treatment whether it is filler or Botox at cost as well. I find that understanding and compromise work best in this situation.

As far as "not seeing a difference" you should have your physician take photos at your upcoming visit and compare them to the before photos. Usually when compared to the before photos, if 2 syringes were used there should be a noticeable improvement.

I hope that your bruise resolves quickly, and that things go well at your visit. Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Contour irregularities after Radiesse

+1

Since it has only been about 10 days since your injection, I would encourage you to wait another 1-2 weeks and re-assess how things are going at that time.  Some of the contour irregularity may settle over time.  If you are still dissatisfied, you can re-address the matter with your doctor.

Good luck.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.